Alert archive / Minnesota / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Aug 19, 2011, 2:30 AM CDT for Beltrami County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 2:30 AM CDT (07:30 UTC)
- Expired
- Aug 19, 2011, 5:09 AM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Beltrami County, MN
The radar
The Duluth radar (KDLH), 194 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
380 WGUS53 KFGF 190732 FFWFGF MNC007-191030- /O.NEW.KFGF.FF.W.0016.110819T0732Z-110819T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT FRI AUG 19 2011 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 530 AM CDT * AT 230 AM CDT...WEATHER SPOTTERS REPORTED STREET FLOODING IN DOWNTOWN BEMIDJI. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAVINIA... PENNINGTON AND ROSBY. THE FOLLOWING AREAS ARE INCLUDED IN THE WARNING...STREETS... DITCHES AND SMALL STREAMS NEAR THE MISSISSIPPI RIVER AND TURTLE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING ARE HARD TO RECOGNIZE. TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 4741 9441 4742 9487 4755 9487 4757 9441 $$ GUST
2 follow-up statements
751 WGUS73 KFGF 190856 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 355 AM CDT FRI AUG 19 2011 MNC007-191030- /O.CON.KFGF.FF.W.0016.000000T0000Z-110819T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BELTRAMI MN- 355 AM CDT FRI AUG 19 2011 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR SOUTHEASTERN BELTRAMI COUNTY... AT 348 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME STREET FLOODING STILL OCCURRING IN THE BEMIDJI AREA. MEANWHILE... DOPPLER RADAR INDICATES THAT ADDITIONAL RAINFALL IS EXPECTED THROUGH 5AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAVINIA...PENNINGTON AND ROSBY. THE FOLLOWING AREAS ARE INCLUDED IN THE WARNING...STREETS...DITCHES AND SMALL STREAMS NEAR THE MISSISSIPPI RIVER AND TURTLE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING ARE HARD TO RECOGNIZE. TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. THE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL THE WATER HAS RECEDED AND THE FLOODING IS NO LONGER A HAZARD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4741 9441 4742 9487 4755 9487 4757 9441 $$ GUST
026 WGUS73 KFGF 191009 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 507 AM CDT FRI AUG 19 2011 MNC007-191022- /O.CAN.KFGF.FF.W.0016.000000T0000Z-110819T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BELTRAMI MN- 507 AM CDT FRI AUG 19 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BELTRAMI COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. LAW ENFORCEMENT REPORTS THAT ROADWAYS... DITCHES AND STREAMS IN THE WARNED AREA HAVE RECEDED...ENDING THE FLOOD THREAT. && LAT...LON 4741 9441 4742 9487 4755 9487 4757 9441 $$ GUST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:25 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 8:25 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 825 PM CDT THU AUG 18 2011 .DISCUSSION...FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL REMAINDER OF EVENING/OVERNIGHT AND TEMPERATURES. CONTINUE TO MONITOR POTENTIAL FOR ADDITIONAL DEEP CONVECTION HOWEVER SO FAR THIS EVENING HAS BEEN QUIET. COLD FRONT CROSSING NW FA ATTM JUST REACHING DVL. STRONGEST CONVECTION SO FAR HAS BEEN ACROSS SD IN ZONE OF DEEPER SHEAR AND AIDED BY FAIRLY WELL DEFINED MID LEVEL IMPULSE. FARTHER NORTH ACROSS OUR FA CONVECTION HAS BEEN ISOLATED AND HAVING A TOUGH TIME ORGANIZING. WATER VAPOR LOOP INDICATING SHORTWAVE ACROSS SOUTHERN MB AND THE OTHER STRONGER FEATURE ACROSS SD LEAVING OUR FA IN BETWEEN WAVES. SPC MESOANALYSIS SHOWING SOMEWHAT LESS POTENTIAL ENERGY AHEAD OF BOUNDARY WHICH MAY BE LIMITING MORE WIDESPREAD CONVECTION ACROSS THE FA. WITH LOSS OF HEATING AND LACK OF LOW LEVEL NOCTURNAL JET HAVING SOME DOUBTS ON DEGREE OF SEVERE STORMS. WILL HOWEVER MAINTAIN LOW-MID RANGE POPS AS FRONT YET TO REACH HIGHER DEWPOINT AIR ACROSS VALLEY. FOLLOWING FROPA MUCH DRIER LOW LEVEL AIR WILL MOVE IN WITH UPPER 40S DEWPOINTS ALREADY IN THE MOT AREA. SOME MIXING EXPECTED BEHIND BOUNDARY WHICH MAY LIMIT SIGNIFICANT TEMPERATURE DROP WITH COOLEST READINGS ACROSS NW FARTHER BEHIND BOUNDARY. AS A WHOLE CURRENT FORECAST SEEMS IN PRETTY GOOD SHAPE WITH ONLY MINOR CHANGES PLANNED. && .AVIATION... TSRA SO FAR HAS BEEN ISOLATED IN NATURE ALONG COLD FRONT JUST CROSSING DVL. STILL FEEL CHANCES THERE HOWEVER CONFIDENCE NOT HIGH ENOUGH FOR T MENTION OR TEMPO GROUPS IN TAFS. OTHERWISE VFR CONDITIONS EXPECT WITH WSHFT TO NW FROM W TO E OVERNIGHT. && .HYDROLOGY... DUE TO INCREASED FLOWS COMING OUT OF ANTELOPE CREEK...THE RIVER POINT FORECAST AT ABERCROMBIE ON THE WILD RICE RIVER IS NOW ABOVE MODERATE FLOOD STAGE. MINOR FLOODING CONTINUES ALONG THE SOUTHERN RED MAINSTEM AND THE LOWER SHEYENNE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Aug 18, 7:00 AM CDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT THU AUG 18 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 700 AM CDT THU AUG 18 2011 ...SOME SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EARLY FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED SOUTH AND EAST OF A LINE FROM NEAR KELLIHER TO RED LAKE TO BARNESVILLE IN MINNESOTA TO COGSWELL NORTH DAKOTA. THE STORMS CAN BE EXPECTED AFTER 3 PM CDT AND WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD MOVE OUT OF THE AREA BY EARLY FRIDAY MORNING. A COLD FRONT WILL MOVE IN FROM WESTERN NORTH DAKOTA THIS AFTERNOON WITH THUNDERSTORMS EXPECTED ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Aug 19, 1:53 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
153 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 2 ESE LAKE ITASCA 47.24N 95.17W
08/19/2011 E0.75 INCH CLEARWATER MN TRAINED SPOTTER
MARBLE TO PENNY SIZED HAIL IN ITASKA STATE PARK.
&&
GGUSTLocal storm report, Aug 19, 2:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
204 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST 1 SE BEMIDJI 47.47N 94.86W
08/19/2011 E70 MPH BELTRAMI MN TRAINED SPOTTER
VERY STRONG WINDS AND PING PONG BALL SIZED HAIL.
&&
GGUSTLocal storm report, Aug 19, 2:05 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
205 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 1 SE BEMIDJI 47.47N 94.86W
08/19/2011 E1.50 INCH BELTRAMI MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Aug 19, 2:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
207 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG 3 SE BEMIDJI 47.45N 94.83W
08/19/2011 BELTRAMI MN AMATEUR RADIO
LARGE TREES BLOWN DOWN ALONG SOUTH SIDE OF LAKE BEMIDJI.
&&
GGUSTLocal storm report, Aug 19, 2:13 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
213 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM TSTM WND DMG 3 SSE BEMIDJI 47.44N 94.85W
08/19/2011 BELTRAMI MN LAW ENFORCEMENT
VIA AMATEUR RADIO... SOME SIDING BLOWN OFF OF THE PAMIDA
STORE SOUTH OF LAKE BEMIDJI.
&&
GGUSTSpecial weather statement, Aug 19, 2:25 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 225 AM CDT FRI AUG 19 2011 MNZ024-190745- HUBBARD MN- 225 AM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUBBARD COUNTY UNTIL 245 AM CDT... AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES NORTHWEST OF WALKER...OR 21 MILES SOUTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THE STORM WILL BE NEAR... LAPORTE AROUND 230 AM CDT. BENEDICT AROUND 240 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GROCHOCINSKI
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:22 AM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 53 min |
| Aug 19, 12:53 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Polk | 37 min |
| Aug 19, 1:10 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen | 50 min |
| Aug 19, 1:22 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 38 min |
| Aug 19, 1:30 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Polk | 30 min |
| Aug 19, 1:55 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 50 min |
| Aug 19, 2:22 AM CDT | Flash Flood Warning | FGF | Beltrami |
Nearby
Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.